Posted by Tomatheus on August 11, 2012, at 18:40:27
In reply to Scott or anyone/ not right..., posted by sheilac on August 11, 2012, at 8:19:00
> Am I the only person in the world that experiences depression and irritability on these drugs?
When it comes to lithium, no, you're not the only person who's experienced irritability and agitation from taking the medication. Agitation and irritability were never big issues for me until I took lithium. When I was on lithium, any feelings of nervousness or anger that I'd experience in response to normal stressors would become intensified, and my responses to the stressors as a result would oftentimes be out of proportion. These types of responses occurred when I took lithium with Wellbutrin SR and actually became a lot worse after I discontinued the Wellbutrin.
I should probably mention that for me, neither the agitation and irritability nor the tremors that I experienced from taking lithium went away after I discontinued the medication. A blood test done on me about 1.5 years after I discontinued lithium found the substance to still be in my system. The version of lithium carbonate I was taking was made by Able Laboratories, which stopped manufacturing and distributing all of its medications after recalling them in 2005. The former research and development manager of Able Laboratories has said that he falsified the laboratory tests on the company's version of lithium carbonate.
Anyway, I wanted to respond to tell you that you're not the only person who's had irritability/rage issues with lithium. Unfortunately, I don't have much to offer you in the way of advice other than to tell you to pay attention to the signals that your body sends you after you take your medications instead of relying on some preconceived notion of how medications "should" work. Medication responses are known to vary from one individual to the next, and paradoxical reactions can occur, so just because you're not responding to a medication in the same way that most others do doesn't mean that your response isn't a valid one. Having said this, it's oftentimes a good idea to give a medication some time so you'll know how it's affecting you, but if you have difficulty tolerating a medication, it might be best to move on to something different.
Dx: schizoaffective disorder
Treatments: Abilify, 6 supplements, & counseling